MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the carbon dioxide (co2) value did not match with the manual laboratory values, there was a significant increase and decrease.As a result, the sweep gases were increased.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the perfusionist was corresponded with regarding the incident on (b)(6) 2020 with their blood parameter monitor (bpm).The team stated that the first in-vivo after going on cpb had no problems.The second in-vivo had no problems and no real discrepancies.After third in-vivo, elevated partial pressure of carbon dioxide (pco2) was observed on the bpm 45 mmhg.Clinical adjustments were made and the bpm continued to be in the lower 50's mmhg.Another in-vivo calibration was done 30 minutes later and arterial blood gas (abg) was reading pco2 in the lower 30's while the bpm was reading in the mid 50's mmhg.The team stated that the they did not gas calibrate their shunt sensors prior to cpb.The team was not aware of the sodium and ph restrictions on their priming solutions.The clinical specialist informed the perfusionist of the information in the instructions for use (ifu) regarding isolation of the shunts sensor if the ph and the sodium in their prime was out of the range listed.The clinical specialist also informed the team that the accuracy of the bpm gas values would only be accurate if the system was gas calibrated prior to use on a patient.The unit was not exchanged out.There was no harm or blood loss associated with the event.There was no delay in the continuation of the surgical procedure.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician observed the monitors intensity values of carbon dioxide (co2) for an hour and there were no significant changes.The blood parameter monitor (bpm) cable was flexed and the probe agitated but no significant changes in the co2 intensity were noted.
 
Additional Manufacturer Narrative
The reported complaint was confirmed through information obtained by the clinical specialist.The service repair technician was unable to duplicate the reported complaint.He observed no significant changes in the carbon dioxide intensity values throughout the evaluation.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9717766
Report Number1828100-2020-00062
Device Sequence Number361790
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)100922
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/17/2020
05/29/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/06/2020
06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER